MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MEDIUM TRANSPORT STRUT; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. MEDIUM TRANSPORT STRUT; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 71935756
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an external fixation, it was found that the patient had tightened the struts excessively, preventing adjustments.A spanner had to be used to attempt to turn one (1) medium transport strut and make adjustments.While using the spanner to turn the strut, the strut cone broke away as a result.The procedure resumed, after a significant delay; however, it is unknown how.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Additional Manufacturer Narrative
This complaint has been reassessed based on additional information gathered by the manufacturer.It was determined that this event does not fulfill reporting requirements per 21cfr803.Although a significant delay was previously reported, it has been confirmed that the patient was not sedated (local/general anesthesia) during the follow up visit to conduct the frame adjustments.As such, this event would require the use of a back up strut to continue with treatment without any impact to the patient.Reportedly, this event did not lead to serious injury.

Brand Name
MEDIUM TRANSPORT STRUT
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19893481
Report Number1020279-2024-01494
Device Sequence Number7796349
Product Code KTT
UDI-Device Identifier00885556725252
UDI-Public885556725252
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K202762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number71935756
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date08/02/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown